Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


thin skin and bleeding
Mar 16, 2010

My roommate and I both bleed easily and get big red blotches on our arms if we bump into anything...both long term controlled hiv, undectectable and 4-500 tcells. I notice that other people have posted this same problem and your answers are very vague saying more tests need to be done or it probably is unrelated to the drugs. Nobody has any answers but too many of us have this problem, it isn't the sun as we were told by a dermatologist because my other hiv negative peers are not having the same problem and they have enjoyed the same amount of sun. Everybody gives us the run around, when will somebody start to answer are questions about thinning skin and hiv disease, is it hiv or the drugs we take?

Response from Dr. Henry

Thinning skin and easy bleeding/bruisability are fairly common problems in general population particularly with aging. Certain meds used to cause skin problems (indinavir comes to mind) but that has not been a feature of currently widely used drugs. Aspirin and other NSAISs (like ibuprofen) can cause easy bleeding in some patients. If you have an actual bleeding disorder than would be identified with coagulation and clotting tests (often a hematologist can be helfpul) if the skin seems unusually thin then a dermatology consult and possibly a skin biopsy can be done to confirm diagnosis and try to put a more specific label on the process. It is hard to be specific without examing the skin and in the absence of much recent data highlighting the problem--more attention needs to be paid to skin problems and aging in the setting of HIV. If any reader has a good reference please post. KH



Previous
Reyataz and issentress
Next
Recently diagnosed HIV and T-Cell LGLL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement